beta blocker interaction with potassium, insulin, calcium
hello. maybe some people already know but i just found out that beta blocker can caused hyperkalemia also it got interaction with insulin inhibitor and calcium.
could someone explain more?
it kind of confused me cause i thought and read that consume more potassium is important. and also i was thinking about the connection of BB to low blood presure, etc.
Too little Potassium is not good, but too much in your body is deadly. Usually Potassium level variations are caused by diuretics, like HCZT, Lasik, and Spironolalone. Three month blood tests can easily track Potassium buildup or loss.
Yes i know that but i was talking about papers showing BB could induce hyperkalemia. also BB inhibit renin release.
"Insulin stimulates the movement of potassium inside of cells. Beta blockers cause hyperkalemia b/c they inhibit the secretion of insulin. With no insulin secretion, a masked hypoglycemia and hyperkalemia occur. Therefore the antidotes for beta blocker toxicity consist of glucagon and calcium gluconate. For the hypoglycemia and hyperkalemia respectively."
"Beta receptors are specifically linked to calcium-gated potassium channels, and their activation allows potassium to enter the cell directly. A blocker, therefore, will inhibit this uptake.
This is why giving albuterol can acutely affect the serum K+ level, without having to rely on insulin release."
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.